Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 79, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 15, 2018, 3:44 AM CST. It took effect at Nov 16, 2018, 4:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2018, 3:44 AM CST (09:44 UTC)
- In effect from
- Nov 16, 2018, 4:00 AM CST
- Expired
- Nov 16, 2018, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
212 WHUS73 KGRB 150944 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 344 AM CST Thu Nov 15 2018 LMZ543-151745- /O.NEW.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/ Two Rivers to Sheboygan WI- 344 AM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 4 AM to 6 PM CST Friday. * WINDS...West 15 to 25 knots late tonight through Friday afternoon. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-151745- /O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 344 AM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...South to southwest 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-542-151745- /O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 344 AM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southwest 15 to 25 knots. * WAVES...4 to 7 feet subsiding to 3 to 5 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
711 WHUS73 KGRB 151555 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 955 AM CST Thu Nov 15 2018 LMZ521-522-160000- /O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 955 AM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...South to southwest 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-542-160000- /O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 955 AM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southwest 15 to 25 knots. * WAVES...4 to 7 feet subsiding to 3 to 5 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ543-160000- /O.CON.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/ Two Rivers to Sheboygan WI- 955 AM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY... * WINDS...West 15 to 25 knots late tonight through Friday afternoon. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
982 WHUS73 KGRB 152100 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 300 PM CST Thu Nov 15 2018 LMZ521-522-160000- /O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 300 PM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Southwest 10 to 20 knots. A few gusts to 25 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-542-160500- /O.CON.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 300 PM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Southwest 10 to 20 knots. A few gusts to 25 knots. * WAVES...3 to 5 feet . PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ543-160500- /O.CON.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/ Two Rivers to Sheboygan WI- 300 PM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY... * WINDS...West 15 to 25 knots starting early Friday morning. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
047 WHUS73 KGRB 160208 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 808 PM CST Thu Nov 15 2018 LMZ541-542-161015- /O.CAN.KGRB.SC.Y.0078.000000T0000Z-181116T0600Z/ /O.EXA.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 808 PM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY FOR THURSDAY EVENING IS CANCELLED... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 4 AM to 6 PM CST Friday. The Small Craft Advisory has been cancelled. * WINDS...Northwest 15 to 25 kts. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-161015- /O.EXA.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 808 PM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 4 AM to 6 PM CST Friday. * WINDS...Northwest 15 to 25 kts. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ543-161015- /O.CON.KGRB.SC.Y.0079.181116T1000Z-181117T0000Z/ Two Rivers to Sheboygan WI- 808 PM CST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CST FRIDAY... * WINDS...Northwest 15 to 25 kts. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
498 WHUS73 KGRB 161007 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 407 AM CST Fri Nov 16 2018 LMZ521-522-541>543-161815- /O.CON.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 407 AM CST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 kts. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
910 WHUS73 KGRB 161530 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 930 AM CST Fri Nov 16 2018 LMZ521-522-541>543-162330- /O.CON.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 930 AM CST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 kts. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
580 WHUS73 KGRB 162158 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 358 PM CST Fri Nov 16 2018 LMZ521-522-541>543-170000- /O.CON.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 358 PM CST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 15 to 20 kts. Gusts to 25 kts. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
399 WHUS73 KGRB 170012 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 612 PM CST Fri Nov 16 2018 LMZ521-522-541>543-170115- /O.EXP.KGRB.SC.Y.0079.000000T0000Z-181117T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 612 PM CST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 3:32 AM CST, 12 minutes earlier.
Area forecast discussion, Nov 15, 3:32 AM CST, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 332 AM CST Thu Nov 15 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Friday Issued at 331 AM CST Thu Nov 15 2018 The main weather concern in the short-term forecast will be the potential for some light snow overnight into early Friday morning. Only minor accumulations are expected, but there could be a few slippery spots on area roadways for the Friday morning commute. Today: Quiet and warmer weather will remain in place today as high pressure slowly drifts off to the east of the area. At the same time, a surface low and 500mb shortwave will begin to approach the western CWA by this afternoon. The main impacts from this will be increased southerly flow across much of the area allowing for a few 10 to 20 mph wind gusts this afternoon as the pressure gradient increases. The combination of sunshine through at least mid day along with warmer air advecting into the area, will allow temperatures to warm well into the 30s. The north-central may remain a bit cooler, in the low to mid 30s as cloud cover increases through the afternoon hours. Otherwise, mainly dry conditions expected. Another area that will likely see increased cloud cover will be right along the Lake MI shoreline, where some lake effect clouds have developed; however, this should gradually shift to the east throughout the day. Tonight into Friday: The aforementioned broad surface low will shift from northern MN this evening to eastern Upper MI and northern Lower MI by 12Z Friday, then to southern Ontario by 18Z Friday. As this happens, a surface trough/cold front will pass through the area overnight and to the east of the area by Friday morning. This system does not have a lot of moisture to work with and is quick moving, so the snowfall accumulation is expected to remain light. In fact most models are only painting out around 0.03 inches or less of QPF as the front traverses the area. This would equate to roughly a few tenths of an inch with relatively low snow to liquid ratios around or less than 10:1. Again, with most of the snow expected to be out of the area early Friday morning, not expecting any major impacts; however, the light dusting of snow may allow for some slick spots during the Friday morning commute. Any early morning slick spots should quickly improve as temperatures warm into the mid to possibly upper 30s across much of northeastern/eastern WI. The rest of the day will be dry across all but north-central WI as northwest flow kicks in and 850mb temperatures drop to around -10C during the afternoon. This would lead to an increasing chance of lake effect snow across mainly Vilas County. Without any shortwaves or added system forcing, the lake effect snow should remain light with an inch or less accumulation expected through Friday across Vilas County. It does look like the precipitation will remain in the form of snow as soundings continue to indicate that the moisture is deep enough to allow ice crystals to form. By the time the deeper moisture exits to the east, westerly downslope winds over eastern/northeastern WI will minimize the chances of freezing drizzle. .LONG TERM...Friday Night Through Wednesday Issued at 331 AM CST Thu Nov 15 2018 Northwest upper flow is expected for most of this forecast period, but there is a period of more zonal flow mid to late next week between a couple of short waves. Light snow is possible across parts of central and east-central Wisconsin Friday night into Saturday morning as a system passes to our south. There is a better chance for snow in the north-central part of the state where northerly surface flow over the warmer waters of Lake Superior will bring snow showers Friday night and Saturday. Surface winds become unfavorable of lake effect in Wisconsin on Sunday as high pressure passes southwest of the state. QPF fields from 00Z runs of the GFS, ECMWF and Canadian look quite different for early next week. The blend of those solutions yields some low end chance or slight chances for snow, mainly across northern Wisconsin. Return flow around a departing surface high should result in slightly above normal highs for Thanksgiving. Until then, much colder than normal temperatures will prevail into early next with only slightly below normal highs expected for Wednesday. && .AVIATION...for 06Z TAF Issuance Issued at 1008 PM CST Wed Nov 14 2018 Scattered to broken lake effect clouds between 1500 ft and 2500 feet are possible near the Lake Michigan shore from MTW to SUE to 2P2 tonight, elsewhere it should be clear. Increasing southwest winds just above the surface will produce low level wind shear across northcentral Wisconsin tonight through 15z Thursday. VFR conditions are expected Thursday, with middle and high clouds arriving during the afternoon. An approaching cold front may produce some light snow or rain and MVFR/IFR conditions Thursday night. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, Nov 14, 2:08 PM CST, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 208 PM CST Wed Nov 14 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 208 PM CST Wed Nov 14 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Light snow or a wintry mix could cause hazardous travel conditions at times late Thursday night into Friday night across northern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-152015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 208 PM CST Wed Nov 14 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. Kieckbusch/Uhlmann
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.